It is currently Thu Aug 17, 2017 7:51 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Mon Oct 21, 2013 7:14 pm 
Offline
New Poster
New Poster

Joined: Mon Oct 21, 2013 7:06 pm
Posts: 1
Hello!
I know I can't be the only one dealing with this issue, but couldn't find a recent post about it, so my apologies if this is a repost. I recently lost my insurance and had to switch from the films to the cheapest option, which was the generic subutex. I read up on it before switching to make sure it wouldn't be a drastic change, and all i found was that i was the same ingredients, just missing the naloxone. I'm not a suboxone abuser, so my doctor felt confident prescribing subutex because it was so much cheaper for me. I have been on the subutex for 4 days now. The exact same dose I was taking before, but have noticed some TERRIBLE side effects. Right after taking my meds, I have severe stomach pains and have diarrhea. (sorry for being gross...but it's true!) all day long, I have been getting headaches, my level of energy went from great to next to nothing, I feel like I'm in a fog and have been super depressed. I know that it's possible some or all of this is in my head, but have been on the suboxone program for almost 8 months now and have never had any of these problems until now. Is this typical, is it possible it's because I'm taking a generic? Should I look into getting the name brand, or should I just switch back to suboxone in pill form? Even suboxone pills are really expensive, so I would prefer to stay with the generic, but can't deal with these side effects!
Any ideas?
Thanks in advance,
April


Top
 Profile  
 
PostPosted: Mon Oct 21, 2013 9:10 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
Hi April, and welcome here. You got me stumped on this one. Subutex has one less ingredient than Suboxone so it doesn't make any sense. Is there a way you could go back on some films just for a little while and see if the symptoms go away? My guess is probably not. You could ask the pharmacist for a different generic brand if one is available.

I'm hoping your symptoms are just from something else entirely and later on you'll feel better.

All I can say is talk to your doctor. Sorry I couldn't be of more help.

Anyone else have an opinion?

r62

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Mon Oct 21, 2013 10:31 pm 
Offline
Average Poster
Average Poster

Joined: Sun Sep 08, 2013 10:51 pm
Posts: 16
Hello I just recently had a baby and while I was pregnant my doctor had switched me from suboxone to subutex and I did not have any of those issues. Maybe for some reason your body needs the naloxone and it is making you sick! After I had the baby I got switched back to the suboxone and I get generic suboxone tablets my bottle says BUNA generic for suboxone. They have the same thing as the brand name suboxone including the naloxone they are also orange and have a nasty orange taste. They are much cheaper I get 30 a month and it costs $26 or $13 with my dicount card which you can find perscrition discount cards online. So talk to your doctor have him write you out a script for suboxone tabs and when you get them filled tell them you want the generic.


Top
 Profile  
 
Our Sponsors
PostPosted: Fri Oct 25, 2013 12:18 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
There are many things that affect the EFFICIENCY of absorption of buprenorphine, and therefore the amount of buprenorphine. Your symptoms suggest that you are not getting as much of the drug (the diarrhea in particular). I've heard of people getting just nausea and vomiting after a certain generic, and in those cases I think they are getting TOO MUCH buprenorphine.

Putting a strip of Suboxone under the tongue results in about 30% absorption. Absorption is increased by LESS saliva (higher bupe concentration = greater diffusion into tissue), greater surface area, and greater time in contact with mucous membranes.

The 'high-tech' brand of generic buprenorphine, usually sold by Walgreens, has caused many complaints in my patients; it is so small, and dissolves so quickly, that I think some people swallow the entire dose without it getting sufficiently absorbed.

Google my post on 'optimizing absorption of buprenorphine' (or better yet, search for that at http://suboxsearch.com ) and see my suggestions to increase or decrease buprenorphine absorption. Naloxone is barely absorbed-- maybe 5% of the naloxone in a dose-- so I doubt that is the cause of the problem. Good luck!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group